Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 9, 2021, 3:01 AM CDT for Crawford County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2021, 3:01 AM CDT (08:01 UTC)
- Expired
- May 9, 2021, 3:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
County Crawford County, AR
The radar
The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -429 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580 WWUS84 KTSA 090801 SPSTSA Special Weather Statement National Weather Service Tulsa OK 301 AM CDT Sun May 9 2021 ARZ010-019-020-OKZ069-072-090830- Washington AR-Franklin AR-Crawford AR-Adair OK-Sequoyah OK- 301 AM CDT Sun May 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN...NORTHERN CRAWFORD...SOUTH CENTRAL WASHINGTON...NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL 330 AM CDT... At 301 AM CDT, a strong thunderstorm was located 3 miles west of Natural Dam, moving east at 50 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Cedarville... Mountainburg... Natural Dam... Winslow... Chester... Devils Den State Park... Lake Fort Smith... Lee Creek... Fern... Short... Bidville... Piney... Uniontown... Locke... Mount Gayler... This includes Interstate 49 between mile markers 25 and 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3554 9456 3573 9462 3582 9400 3557 9393 TIME...MOT...LOC 0801Z 258DEG 43KT 3564 9446 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 9, 12:24 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 9, 12:24 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1224 AM CDT Sun May 9 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions are currently found across eastern Oklahoma and western Arkansas early this morning with MVFR conditions set to become more common Sunday morning as a cold front moves through the region. Scattered showers and storms will possibly impact area sites at the front moves through the region. && .PREV DISCUSSION... /Issued 937 PM CDT Sat May 8 2021/ ..UPDATE... DISCUSSION... Isolated high based convection noted from central OK to N TX will spread quickly eastward though expected coverage of any additional thunderstorms through the early morning hours will remain very low across E OK / NW AR. Primary focus will be on evolution of evolving MCS across NE KS. Generally good agreement in that the bulk of the MCS will track to the E and N of the forecast area w/ the western flank possibly brushing far NE OK into far NW AR. Intense and steadily veering low level jet also supports the idea of the western flank of the resultant cold pool remaining convectively active through the overnight hours. Additionally, the cold front currently through the OK Panhandle has made steady progress this evening and is fcst to continue a pace that pushes the boundary through much of NE OK soon after sunrise Sunday. A corridor of higher rain chances will accompany the frontal passage, however weak low level frontal convergence and a stable boundary layer will likely overall precip coverage. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, May 8, 5:01 PM CDT, 10 hours before
Hazardous Weather Outlook National Weather Service Tulsa OK 501 PM CDT Sat May 8 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 501 PM CDT Sat May 8 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and Far Northwest Arkansas. ONSET...After midnight . SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms will increase in coverage across central and eastern Kansas during the evening and likely expand into a large thunderstorm complex. This storm complex will spread east and southeast overnight while a cold front pushes southeastward. The western edge of the storm complex along with the approaching cold front will both provide a chance of storms across northeast Oklahoma and northwest Arkansas late tonight. Strong low level winds and sufficient instability will support the potential for a few strong to severe storms. Additionally, winds will remain gusty through the overnight hours. A corridor of strong winds just above the surface may also prompt periodic gusts around 40 mph across the higher terrain of southeast Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY and THURSDAY...No Hazards. FRIDAY...High Wind Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue during the day Sunday along and ahead of a passing cold front. Higher chances will focus southward through the day with rain chances likely ending across far southeast Oklahoma by early Sunday evening. A few strong to severe storms may develop, however it currently appears the greater coverage of any severe weather will focus further south across Texas and Arkansas. Periodic rain and isolated thunderstorm chances will continue Monday and Tuesday, however severe weather is not currently expected. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 9, 1:47 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
147 AM CDT Sun May 9 2021
OKZ062-063-090715-
Delaware OK-Mayes OK-
147 AM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DELAWARE AND NORTHEASTERN
MAYES COUNTIES UNTIL 215 AM CDT...
At 147 AM CDT, a strong thunderstorm was located over Chloeta, moving
east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Jay... Langley...
Disney... Chloeta...
Cherokee State Park... Dodge...
Zena... Lake Eucha State Park...
Disney Little Blue State Park...
LAT...LON 3650 9462 3646 9461 3635 9460 3634 9503
3651 9507 3651 9501 3652 9500 3659 9462
TIME...MOT...LOC 0647Z 260DEG 34KT 3644 9496Special weather statement, May 9, 2:08 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
208 AM CDT Sun May 9 2021
ARZ001-OKZ063-090745-
Benton AR-Delaware OK-
208 AM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND EAST
CENTRAL DELAWARE COUNTIES UNTIL 245 AM CDT...
At 208 AM CDT, a strong thunderstorm was located 5 miles northwest of
Maysville, moving east at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Bella Vista... Gravette...
Decatur... Maysville...
Hiwasse...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3650 9462 3650 9432 3634 9433 3640 9473
3653 9474 3654 9462
TIME...MOT...LOC 0708Z 269DEG 40KT 3645 9467Local storm report, May 9, 2:19 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
219 AM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM HAIL 2 NE JAY 36.44N 94.77W
05/09/2021 E0.88 INCH DELAWARE OK PUBLIC
&&
RJSSpecial weather statement, May 9, 2:21 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
221 AM CDT Sun May 9 2021
OKZ068-069-072-090745-
Adair OK-Sequoyah OK-Cherokee OK-
221 AM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 245 AM
CDT...
At 221 AM CDT, a strong thunderstorm was located 3 miles south of
Lake Tenkiller State Park, moving northeast at 55 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Vian... Gore...
Marble City... Cookson...
Brushy Lake State Park... Cherokee Landing State Park...
Bunch... Lake Tenkiller State Park...
Brushy... Box...
This includes Interstate 40 in Oklahoma between mile markers 289 and
297.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3544 9502 3546 9503 3546 9508 3549 9510
3550 9512 3553 9513 3562 9513 3591 9472
3563 9454
TIME...MOT...LOC 0721Z 235DEG 49KT 3556 9505Local storm report, May 9, 2:29 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
229 AM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM HAIL 6 N MAYSVILLE 36.50N 94.61W
05/09/2021 E1.00 INCH BENTON AR LAW ENFORCEMENT
1 MILE SOUTH OF SOUTHWEST CITY IN EXTREME NW
BENTON COUNTY.
&&Special weather statement, May 9, 3:01 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 301 AM CDT Sun May 9 2021 ARZ010-019-020-OKZ069-072-090830- Washington AR-Franklin AR-Crawford AR-Adair OK-Sequoyah OK- 301 AM CDT Sun May 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN...NORTHERN CRAWFORD...SOUTH CENTRAL WASHINGTON...NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL 330 AM CDT... At 301 AM CDT, a strong thunderstorm was located 3 miles west of Natural Dam, moving east at 50 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Cedarville... Mountainburg... Natural Dam... Winslow... Chester... Devils Den State Park... Lake Fort Smith... Lee Creek... Fern... Short... Bidville... Piney... Uniontown... Locke... Mount Gayler... This includes Interstate 49 between mile markers 25 and 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3554 9456 3573 9462 3582 9400 3557 9393 TIME...MOT...LOC 0801Z 258DEG 43KT 3564 9446
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 11:50 PM CDT | Special Weather Statement | TSA | Rogers | 25 min |
| May 9, 12:16 AM CDT | Special Weather Statement | TSA | Rogers | 29 min |
| May 9, 1:00 AM CDT | Special Weather Statement | TSA | Nowata | 30 min |
| May 9, 1:10 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 24 min |
| May 9, 1:12 AM CDT | Special Weather Statement | TSA | Mayes | 33 min |
| May 9, 1:44 AM CDT | Special Weather Statement | TSA | Ottawa | 46 min |
| May 9, 1:47 AM CDT | Special Weather Statement | TSA | Delaware | 28 min |
| May 9, 2:08 AM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| May 9, 2:21 AM CDT | Special Weather Statement | TSA | Sequoyah | 24 min |
| May 9, 2:15 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 30 min |
| May 9, 3:17 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 43 min |
| May 9, 3:47 AM CDT | Special Weather Statement | TSA | Carroll | 28 min |
| May 9, 4:02 AM CDT | Special Weather Statement | TSA | Madison | 28 min |
| May 9, 10:12 AM CDT | Special Weather Statement | TSA | Carroll | 33 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.